MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Complete Blockage (1094); Contamination (1120)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Reported to regulatory agency: unknown.Pma/510(k) #: not exempt, preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a 2 french introducer needle in a single lumen pressure monitoring set seems to be blocked.The needle was used in the pcicu in preparation for an arterial line placement.This product did not make patient contact, but a wire guide was passed through the needle hub and needle to test the product.Difficulties were noted when passing the wire guide through the hub and needle, as if the wire was catching.Once the blockage was noted, another device was used.Upon receipt and check-in of the complaint needle, foreign matter was found on the needle bevel.No more additional information is available.No adverse effects have been reported for this incident.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.H6- additional method code: analysis of production records (3331).Investigation - evaluation: a customer at duke hospital north (united states) informed cook that the needle in a c-pms-250 (single lumen pressure monitoring set) from lot 9826829 seemed to be "blocked" prior to an arterial line placement on 30sep2019.The physician had difficulty inserting a wire through the needle while testing the device.They opened another device to complete the procedure without adverse effects to the patient.A review of the complaint history, device history record (dhr), quality control and specifications, as well as a visual inspection and functional test of both used and unused product was conducted during the investigation.Two opened needles, one opened.015" wire guide, and one unopened c-pms-250 set were returned to cook for evaluation.One of the opened needles is reported under mdr #1820334-2019-02836 while the unopened set is reported under mdr #1820334-2020-00800.The other used needle is the focus of this report.Upon visual inspection, a foreign substance was noted on the bevel of the needle.This substance was later identified as a buildup of coating that is native to the device.A functional test showed that the wire was able to be advanced through the needle with pressure.Resistance was noted.It was confirmed that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.The device master record (dmr) found that proper procedures and inspections are in place to prevent the distribution of non-conforming product.A review of the device's design history files found that the product is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (9826829) and the related needle component sub-assembly lots revealed no non-conformances.However, based on the dhr review, there is evidence of potential nonconforming material in house and in field.As the needle is supplied by cook polymer technology (cpt), cook initiated a supplier corrective action request in response to this issue.As there is evidence of potentially nonconforming material from the same supplier lots in other events, cook initiated product containment for affected in house product and to prevent redistribution of product in the field.It should be noted that there were six additional complaints on final lots containing one of two related component lots.Cook also reviewed product labeling.The instructions for use state "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause was established as a deficiency in supplier manufacturing/quality control.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SINGLE LUMEN PRESSURE MONITORING SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9309782
Report Number1820334-2019-02831
Device Sequence Number10877687
Product Code DQY
UDI-Device Identifier00827002028388
UDI-Public(01)00827002028388(17)220620(10)9826829
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2022
Device Model NumberN/A
Device Catalogue NumberC-PMS-250
Device Lot Number9826829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1